It is currently Thu Aug 24, 2017 1:20 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: stopped taking subutex
PostPosted: Tue Dec 24, 2013 12:59 pm 
Offline
New Poster
New Poster

Joined: Tue Dec 24, 2013 12:29 pm
Posts: 1
I didn't quite know where to post this here or under introductions.

My addiction to pain pills led me to seeking help with the use of Subutex. I have been on subutex for the past 3 1/2 yrs. I would take an 8mg in am and 8mg in pm for a total of 16mg a day. I had spoken to my doctor a few times about tapering down my dosage but I never did. He wasn't going to force me and I wasn't going to push it either.
My father had just went in the hospital around thanksgiving and I just totally forgot about my December appointment and didn't remember until a week later. So I came up with the great idea that this may be the time to stop taking this medication. I finished out my remaining script without tapering(I should have done some research before). I took my last dosage a 8mg tablet on Saturday in the am. So here I am about 3 days later thinking this wasn't a good idea. I hate this feeling of having zero energy.

Jess


Top
 Profile  
 
PostPosted: Tue Dec 24, 2013 3:13 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2803
Location: Southwest
Hi Jess,

You probably won't be feeling very good in a little while. Due to it being Christmas Eve, there still may be a chance for you to get in and see your doctor. Then, if you really want off, start a tapering schedule and go from there.

Others here have stopped CT and still stayed off it. Most can't stand the withdrawals and go back on it. We always encourage people to do a nice slow taper. At least then you won't feel as bad when you finally stop.

My advice is to pick up the phone and call your doctor right now. If not, this Christmas will be one to remember.

Welcome to the forum,

r

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Wed Dec 25, 2013 7:34 pm 
Offline
Super Poster
Super Poster

Joined: Sat Oct 05, 2013 5:47 pm
Posts: 114
Merry Christmas!

With your relatively high dose, you probably won't feel the peak of withdrawals for another few days. From what I've read, stopping cold turkey at high doses can be a raging fucking nightmare. Not something I would suggest. I think if you have the chance, I'd get back on and start back up at like 4mg or maybe even 2mg (I think you'd be surprised how well these doses can hold you) and taper down to like .5mg or less over the next 2 months. It will make a world of difference! I stopped at .25mg almost 2 months ago and THAT wasn't a walk in the park. It wasn't terrible but still - bad enough to make me not even want to think about trying to quit at higher doses!

Obviously, if you still want to stop, everyone here will be behind you, rallying for you. But don't be too hard on yourself if you go back on. Slow and steady wins the race :-)

_________________
Spent too many years hooked on oxycodone
**OUT OF ACTIVE ADDICTION SINCE 7/18/13**
**OFF SUBS SINCE 11/1/13**

"the only way out is through"


Top
 Profile  
 
Our Sponsors
PostPosted: Mon Jan 06, 2014 4:05 pm 
Offline
New Poster
New Poster

Joined: Mon Jan 06, 2014 3:25 pm
Posts: 3
Hi Jess. Hope you figured something out with your issue. I hate to think about being without my meds because I have also heard it is HORRIBLE! I would like to ask where you go to? Crazy question but I see you are on Subutex and I was too until recently my doctor demanded that I go back to the bup/naloxone and it gives me all kinds of side effects. So I am in KY. If you are close to me, please point me in the right direction! Thanks!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group